Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 7, 2007, 11:01 PM CDT for 4 counties in Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 11:01 PM CDT (04:01 UTC)
- Expired
- Jun 7, 2007, 11:23 PM CDT
- In force
- 22 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cass County, IL, Fulton County, IL, Mason County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 8:31 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 7, 10:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 080401 SVRILX ILC017-057-125-169-080445- /O.NEW.KILX.SV.W.0073.070608T0401Z-070608T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1101 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS... NORTHERN CASS COUNTY IN WEST CENTRAL ILLINOIS... EASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS... SOUTHWESTERN MASON COUNTY IN CENTRAL ILLINOIS... * UNTIL 1145 PM CDT. * AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF RUSHVILLE...AND WAS MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... RUSHVILLE... BEARDSTOWN... BROWNING... BLUFF SPRINGS... ASTORIA... CHANDLERVILLE... BATH... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4014 9076 3991 9056 4005 9000 4032 9009 $$ AUTEN
1 follow-up statement
000 WWUS53 KILX 080423 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1123 PM CDT THU JUN 7 2007 ILC017-057-125-169-080433- /O.CAN.KILX.SV.W.0073.000000T0000Z-070608T0445Z/ CASS-FULTON-MASON-SCHUYLER- 1123 PM CDT THU JUN 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MASON... SOUTHEASTERN SCHUYLER...NORTHERN CASS AND SOUTHWESTERN FULTON COUNTIES IS CANCELLED... AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED... THUS THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 5 AM. REMAIN ALERT FOR THE POSSIBILITY OF ADDITIONAL SEVERE THUNDERSTORMS AND WARNINGS. LAT...LON 4014 9076 3991 9056 4005 9000 4032 9009 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:48 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 8:48 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 848 PM CDT THU JUN 7 2007 .DISCUSSION... ISSUED 841 PM CDT THU JUN 7 2007 SUSTAINED WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS CENTRAL ILLINOIS THIS EVENING...WITH MOST LOCATIONS CURRENTLY REPORTING WINDS IN THE 15 TO 25 MPH RANGE. HAVE THEREFORE CANCELLED THE WIND ADVISORY FROM EARLIER TODAY. LATEST SATELLITE AND RADAR LOOPS CONTINUE TO SHOW LINE OF BROKEN CONVECTION ALONG AND JUST WEST OF THE MISSISSIPPI RIVER. WITH UPPER TROUGH TRANSLATING EASTWARD ACROSS THE PLAINS...MID-LEVEL CAPPING IS EXPECTED TO WEAKEN LATER THIS EVENING...ALLOWING STORMS TO FILL IN ALONG THE LINE. AS A RESULT...SPC HAS ISSUED TORNADO WATCH 362 EXTENDING INTO THE FAR WESTERN KILX CWA ALONG AND WEST OF THE ILLINOIS RIVER. MAY SEE A TORNADO THREAT EARLY IN THE PERIOD...QUICKLY TRANSITIONING INTO A HIGH WIND EVENT. TIMING OF STORMS STILL LOOKS ON TRACK FROM EARLIER FORECASTS...WITH CONVECTION REACHING THE ILLINOIS RIVER VALLEY BETWEEN 10 PM AND MIDNIGHT...THEN THE I-55 CORRIDOR BETWEEN MIDNIGHT AND 2 AM. BASED ON SLOW EASTWARD PROGRESSION OF SYSTEM...HAVE UPDATED ZONES TO DROP POPS ALONG AND EAST OF I-57 UNTIL AFTER MIDNIGHT. NO OTHER CHANGES NEEDED AT THIS TIME. BARNES && .AVIATION... ISSUED 612 PM CDT THU JUN 7 2007 5000-6000FT CEILINGS EXPECTED TO PREVAIL ACROSS ALL TERMINALS DURING THE EVENING HOURS...WHILE LINE OF CONVECTION SLOWLY APPROACHES FROM THE WEST. NAM-WRF/RUC INDICATE STORMS REACHING KPIA BETWEEN 04Z AND 08Z...THEN SPREADING TO KBMI AND KSPI BETWEEN 06Z AND 10Z. WILL HANDLE APPROACHING CONVECTION WITH TEMPO GROUPS...FEATURING VISBYS IN THE 1 TO 3SM RANGE AND CEILINGS OF AROUND 2500FT. ONCE LINE OF STORMS PASSES TO THE EAST...DRIER AIR PROGGED TO MOVE IN AT MID-LEVELS...WITH SKIES BECOMING MOSTLY CLEAR. DRY-LINE/FRONT PUSHES EAST OF THE TERMINALS AFTER SUNRISE...RESULTING IN A WIND SHIFT TO THE NORTHWEST. WILL SEE SOME RESIDUAL MOISTURE ADVECTING IN FROM THE WEST...WITH CEILINGS OF AROUND 5000-6000FT EXPECTED FOR THE LATE MORNING AND AFTERNOON HOURS. BARNES && .PREV DISCUSSION... ISSUED 204 PM CDT THU JUN 7 2007 MAIN CONCERN IS SEVERE WEATHER CHANCES TONIGHT...THEN THE WIND ADVISORY. SPC STILL HAS THE NW HALF OF THE CWA...NW OF A LINE FROM TAYLORVILLE TO CHAMPAIGN...IN A MODERATE RISK OF SEVERE...WITH AREAS SE OF THAT LINE IN A SLIGHT RISK. AN INITIAL LINE OF STORMS HAVE DEVELOPED OVER IOWA AND FAR SE MN...MOVING RAPIDLY NE. OUR MAIN STORM TRIGGER WILL BE LINKED TO THE SURFACE COLD FRONT...AS WELL AS THE INTERACTION OF THE 55KT LLJ AND THE 100KT H25 JET LATER THIS EVENING. THE HI RES WRF MODELS /3KM NCAR AND 4KM NCEP/ ARE INDICATING A BROKEN SQUALL LINE CONVECTIVE MODE. THE TIMING AND EVOLUTION SEEM TO BE MORE OF A COMPROMISE BETWEEN THE FASTER GFS AND THE SLOWER NAM. WILL STICK CLOSER TO THE MESO SCALE MODELS FOR TIMING TONIGHT AND TOMORROW MORNING... THE USE A BLEND OF THE GFS AND NAM FOR THE REST OF THE FORECAST. VERY STRONG PRESSURE GRADIENTS HAVE PROMPTED WIND ADVISORIES ACROSS ALL OF CENTRAL ILLINOIS. THE STRENGTHENING OF THE LLJ THIS EVENING JUST AHEAD OF THE COLD FRONT SHOULD ALLOW WINDS TO REMAIN AT ADVISORY CRITERIA THROUGH MIDNIGHT. THEREFORE...WILL LEAVE THE WIND ADVISORY AS IS. SHORT TERM...TONIGHT THROUGH SATURDAY. A DEEP SPRING-LIKE LOW PRESSURE SYSTEM IN THE NORTHERN PLAINS WILL DRAG A COLD FRONT ACROSS ILLINOIS STARTING LATE THIS EVENING. THE FRONT WILL LIFT A VERY MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS ILLINOIS. LAPS AND RUC SOUNDINGS STILL INDICATE A CAP IN PLACE ACROSS OUR CWA...BUT IT WILL CONTINUE TO ERODE DURING THE EVENING. LOW LEVEL FORCING SHOULD BE PLENTY SUFFICIENT FOR THUNDERSTORMS TO BUST THROUGH ANY REMAINING CAP AFTER 10 PM THIS EVENING... AND RAPIDLY DEVELOP UP TO SEVERE LEVELS. THE CURRENT LINE OF STORMS APPEARS LIKE IT MIGHT REACH OUR WESTERN CWA EARLIER THAT 10 PM...BUT THE FORWARD MOTION TO THE EAST IS MUCH SLOWER THAN THE NE MOVEMENT OF THE INDIVIDUAL CELLS. INDIVIDUAL STORM MOTIONS WILL LIKELY BE 45 TO 50 KTS TO THE NE...AS THE LINE PROGRESSES EASTWARD. CAPE VALUES OF 2500 J/KG SHOULD PERSIST THIS EVENING...BUT WILL MAINLY BE AVAILABLE FOR AREAS NW OF THE ILLINOIS RIVER THROUGH MIDNIGHT OR 1 AM. THE SURFACE BASED INSTABILITY WILL WEAKEN...BUT ELEVATED INSTABILITY WILL REMAIN HIGH AHEAD OF THE COLD FRONT THE REMAINDER OF THE NIGHT. THE FARTHER EAST THE LINE PROGRESSES...THE MORE SHEARED OUT THE FRONTAL BOUNDARY WILL BECOME. THIS WILL TEND TO DISSIPATE THE CONVECTIVE POTENTIAL OF THE FRONT. STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE SE OF A LINE FROM CHAMPAIGN TO TAYLORVILLE BETWEEN 2 AM AND 6 AM. THE LINE MAY BECOME MORE BROKEN BY THEN...BUT ISOLATED SEVERE GUST FRONTS WILL BE POSSIBLE. FRIDAY MORNING...THE COLD FRONT WILL STILL BE AFFECTING AREAS IN OUR FAR SE CWA...PRIMARILY SOUTHEAST OF A LINE FROM EFFINGHAM TO PARIS. SPC HAS A SLIGHT RISK OF SEVERE STORMS FORECAST FOR FRIDAY MORNING IN THAT AREA. MUCH COOLER AND DRIER AIR WILL FILTER INTO CENTRAL ILLINOIS FRIDAY AFTERNOON AND EVENING...AS HIGH PRESSURE TAKES CONTROL OF OUR WEATHER FOR THE REST OF THE WEEKEND. LONG TERM...SUNDAY THROUGH THURSDAY. AN OMEGA BLOCK WILL SET UP THIS WEEKEND AND CONTINUE THROUGH MID WEEK NEXT WEEK...ALLOWING A SOUTHERLY FLOW TO GRADUALLY DEVELOP AND RETURN US TO A SUMMERTIME AIRMASS. HUMIDITY LEVELS AND HEAT INDEX READINGS WILL CLIMB EARLY NEXT WEEK...WITH HIGHS IN THE MID TO UPPER 80S MOST DAYS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 2:46 PM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 246 PM CDT THU JUN 7 2007 ILZ027>031-036>038-040>045-047>053-081100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 246 PM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY STRONG LOW PRESSURE OVER NORTHWEST MINNESOTA WILL LIFT INTO NORTHERN ONTARIO CANADA TONIGHT...PUSHING A DRY LINE FRONT SOUTHEAST THROUGH ILLINOIS LATER TONIGHT INTO FRIDAY MORNING. AHEAD OF THIS FRONT...STRONG SOUTH WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE INTO THIS EVENING. AS THE DRY LINE FRONT APPROACHES ILLINOIS TONIGHT...A STRONG TO SEVERE SQUALL LINE IS EXPECTED TO PUSH SOUTHEAST ACROSS CENTRAL ILLINOIS AFTER 9 PM. THERE IS A MODERATE RISK OF SEVERE STORMS TONIGHT ALONG AND NORTHWEST OF A CHAMPAIGN TO TAYLORVILLE LINE... AND A SLIGHT RISK SOUTHEAST OF THERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS. HOWEVER...AN ISOLATED TORNADO OR LARGE HAIL EVENT IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WARM FRONT WILL LIFT INTO THE REGION SUNDAY NIGHT INTO MONDAY... BRINGING THE REGION ITS NEXT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AFTER 9 PM TONIGHT. ILZ046-054>057-061-081100- COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY-VERMILION- 246 PM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY STRONG LOW PRESSURE OVER NORTHWEST MINNESOTA WILL LIFT INTO NORTHERN ONTARIO CANADA TONIGHT...PUSHING A DRY LINE FRONT SOUTHEAST THROUGH ILLINOIS LATER TONIGHT INTO FRIDAY MORNING. AHEAD OF THIS FRONT...STRONG SOUTH WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE INTO THIS EVENING. AS THE DRY LINE FRONT APPROACHES ILLINOIS TONIGHT...A STRONG TO SEVERE SQUALL LINE IS EXPECTED TO PUSH SOUTHEAST ACROSS CENTRAL ILLINOIS AFTER 9 PM. THERE IS A MODERATE RISK OF SEVERE STORMS TONIGHT FOR AREAS ALONG AND NORTHWEST OF A CHAMPAIGN TO TAYLORVILLE LINE...AND A SLIGHT RISK SOUTHEAST OF THERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS. HOWEVER...AN ISOLATED TORNADO OR LARGE HAIL EVENT IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY MORNING UNTIL THE COLD FRONT PUSHES WELL SOUTH THE REGION. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. A WARM FRONT WILL LIFT INTO THE REGION SUNDAY NIGHT INTO MONDAY... BRINGING THE REGION ITS NEXT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AFTER 10 PM TONIGHT. ILZ062-063-066>068-071>073-081100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 246 PM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY STRONG LOW PRESSURE OVER NORTHWEST MINNESOTA WILL LIFT INTO NORTHERN ONTARIO CANADA TONIGHT...PUSHING A DRY LINE FRONT SOUTHEAST THROUGH ILLINOIS LATER TONIGHT INTO FRIDAY MORNING. AHEAD OF FRONT...STRONG SOUTH WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE INTO THIS EVENING. AS THE DRY LINE FRONT APPROACHES ILLINOIS TONIGHT...A STRONG TO SEVERE SQUALL LINE IS EXPECTED TO PUSH SOUTHEAST ACROSS CENTRAL ILLINOIS AFTER 9 PM...AND INTO SOUTHEAST ILLINOIS AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS OVERNIGHT. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS. HOWEVER...LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY UNTIL THE COLD FRONT PUSHES WELL SOUTH THE REGION. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE...MAINLY FROM I-70 SOUTHEAST TOWARD THE OHIO RIVER. A WARM FRONT WILL LIFT INTO THE REGION SUNDAY NIGHT INTO MONDAY... BRINGING THE REGION ITS NEXT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Morgan, Schuyler, Scott | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.